Open Access
Translator Disclaimer
September, 1982 Asymptotic Expansions for the Error Probabilities of Some Repeated Significance Tests
Michael Woodroofe, Hajime Takahashi
Ann. Statist. 10(3): 895-908 (September, 1982). DOI: 10.1214/aos/1176345879


Asymptotic expansions for the error probabilities of repeated significance tests about a normal mean are developed. Use of the expansions appears to result in substantially improved numerical accuracy, when compared to the use of the leading term, at least in some important special cases. The expansions are sufficiently refined to show the effect of some simple modifications of the basic procedure, such as requiring an initial sample size.


Download Citation

Michael Woodroofe. Hajime Takahashi. "Asymptotic Expansions for the Error Probabilities of Some Repeated Significance Tests." Ann. Statist. 10 (3) 895 - 908, September, 1982.


Published: September, 1982
First available in Project Euclid: 12 April 2007

zbMATH: 0509.62068
MathSciNet: MR663440
Digital Object Identifier: 10.1214/aos/1176345879

Primary: 62L10

Keywords: asymptotic expansions , asymptotic shapes , error probabilities , nonlinear renewal theory , numerical analysis , Repeated significance tests , Spitzer's formula

Rights: Copyright © 1982 Institute of Mathematical Statistics


Vol.10 • No. 3 • September, 1982
Back to Top